Discussions that mention methadone

Addiction & Recovery board


julie in indiana here rough couple of days i havent sleep in 2 days at all in a post to me you said you went 21 days no sleep kicking methadone right? I NEED to sleep, sometimes i think you can go insane in the middle of the night? take care.......julie
Hi Julie, I know what you are going thru. Sleep deprivation is the worst part of narcotic withdrawl. When I kicked methadone in '88, I really started thinking I would never sleep again. 21 days is a long time. Hopefully this won't last as long as that. Even if it does, you are way more than half way there!!!! I know you are probably thinking no one else has ever been thru what you are going thru right now. That is not true. Anyone who has had a long narcotic habit and has gotten clean has been thru it. I promise you the sleep WILL come....not sure when, but it WILL come. You are going thru the slow, painful process of your body adjusting not having the vicodins. PLEASE remember this agony...it will keep you clean down the road. Hopefully this is the day when you stop the drinking and taking the xanax. I really think that is just prolonging your pain and effecting your thinking. Have you tried to find a NA meeting? This board is great, but being with other people who are like you is even better. I'm really rooting for you. I can relate so much to what you are going thru. Try to think positive. What helped me was writing down on paper what I was going thru. You might want to try that. Hang in there. A day clean is a day won. Pat in Texas.
im a 45 year old male chef,divorced father of two...am on 60 - 90mg of methadone for opiate addiction/chronic back pain which is resulting in me goin to have to have surgery on a disc....ifr i dont have to kill the pain i have to put aside the w/d's....once in my life went 12 days strait/straight...no sleep....12 days...that was not fun....sleep is the last hump you have to get over...diahrea,ect. usually subsides after a week and haqlf.....i would not drink or anything...i think it made feel even worse.....pray,follow a recovery program to suit your needs,but no opiates....chef
I kicked 200 mg of methadone that I had been on for almost two years. You can do it. I did not sleep for almost 28 days. Maybe and hour here or there but that was it. It is kind of like a tatoo or a filling at the dentist. You take a breath clinch and it is over before you know it. Take lots of baths and if it is only vics you will make it. Don't get on methadone.